MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49877
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k161236.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, after a procedure to input both bilateral dj stents via cystoscope using a universa firm ureteral stent set, the physician confirmed the procedure through fluoroscopy.He discovered that one of the two dj stent tips was broken at the top third of the stent length.The stent had a tear at the "circle area at the top of the stent." the physician then replaced the broken stent with a new one.No adverse effects have been reported due to the alleged malfunction.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 01nov2019.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, quality control data, and specifications.One device was returned for investigation.Visual examination confirmed the stent and wire guide only were returned.Wire guide was received in an unopen package.The tether was not inside the stent and was not returned.The proximal coil on the stent is torn starting at the first sideport and stops 7mm from the end of the coil.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: cautions: tether should be removed if stent is to remain indwelling longer than 14 days.Do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.Cook has not been able to establish the cause of the complaint.It is possible the stent was inadvertently damage whilst removing the tether.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9266412
Report Number1820334-2019-02750
Device Sequence Number2615784
Product Code FAD
UDI-Device Identifier00827002498778
UDI-Public(01)00827002498778(17)220109(10)9431786
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberG49877
Device Catalogue NumberUFH-600
Device Lot Number9431786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR